Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have MS. Take gabapentin. Feeling stiff. Feeling tired, slow and having painful movements. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
Hi. My question is in the general neurological range, if even possible. I have MS. I get around.iagnosed 2 yrs ago. I take gabapentin 400mg 3 x daily. I feel stiff on and off during the day. 'Soupy' weather makes me stiff. Anything I need know more about this? 64 yr old woman. Look 2 yrs younger so folks say. Used to do heavy duty aeroics, very athletic. Get around, but movement problems, panful, slow, tire easily. Want to get past all that. I know. It is what it is. I put myself in college; campus in NJERSEY. I live in Brklyn. So I really hae to push to get all that travel done promptly. Thx much.
Posted Sat, 13 Jul 2013 in Brain and Spine
Answered by Dr. Pratap Sanchetee 1 hour later

Thanks for your query.

I have gone through details provided by you. Diagnosis of MS is not confirmed and you need thorough evaluation including a good clinical history and examination, MRI of brain and spinal cord, biochemical profile and evoked potential studies. If it has been done then its ok for diagnosis of possible MS

If disease is not active you need symptomatic treatment e.g. antispasticity treatment (if spasticity is present). A short course of small dose of antidepressant often help if given after evaluation by your doctor. Another thing, get your prescription of gabapentin revised by your neurologist. I am sure you have been given medicine for high cholesterol as well.


Dr Pratap.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor